Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 154, NWS Atlanta, GA

December 1, 2018Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 1, 2018, 2:26 PM EST for Gwinnett County, Georgia. It was in force for 60 min.

The area

The outline as issued.

The facts

Issued
Dec 1, 2018, 2:26 PM EST (19:26 UTC)
Expired
Dec 1, 2018, 3:26 PM EST
In force
60 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 11.08 ft at Dec 1, 2018, 2:00 PM EST.

actionminormoderate51012/0112/02
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

204 
WGUS42 KFFC 011926
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
226 PM EST Sat Dec 1 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Pew Creek near Lawrenceville  affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-020926-
/O.NEW.KFFC.FL.W.0154.181201T1926Z-000000T0000Z/
/LAWG1.1.ER.181201T1908Z.181201T1915Z.000000T0000Z.UU/
226 PM EST Sat Dec 1 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Pew Creek near Lawrenceville .
* From this afternoon until further notice.
* At 215 PM Saturday the stage was 11.1 feet and rising.
* Flood stage is 11 feet.
* At 11 feet, minor flooding of the natural flood plain begins. The 
  parking lot of the Saratoga Swim and Tennis Club downstream from the 
  river gauge begins to flood.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$
1 follow-up statement
377 
WGUS82 KFFC 012026
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
326 PM EST Sat Dec 1 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Pew Creek near Lawrenceville  affecting Gwinnett County

 
GAC135-012056-
/O.CAN.KFFC.FL.W.0154.000000T0000Z-181201T2026Z/
/LAWG1.1.ER.181201T1908Z.181201T1930Z.181201T1945Z.UU/
326 PM EST Sat Dec 1 2018

The Flood Warning is cancelled for
  The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 315 PM Saturday the stage was 10.2 feet and falling.
* Flood stage is 11 feet.
* The creek will continue to fall unless additional heavy rain 
  moves across the basin.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 1, 12:45 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 1, 12:45 PM EST, 1 hour 41 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
1245 PM EST Sat Dec 1 2018

.UPDATE...

With clouds...rain and easterly winds...have lowered max
temperatures for today mainly north. No other changes.

41

&&

.PREV DISCUSSION... /Issued 425 AM EST Sat Dec 1 2018/

SHORT TERM /Today through Sunday/...
Main focus will be how much instability can be attained later today
into tonight in the highly sheared eastern portion of the negatively
tilted upper trough before the main piece of energy quickly ejects
north of the region. Possible inhibitors would be if isentropically
driven showers/cloud coverage ahead of main system prevent or delay
some sfc heating or if some of the better transport is disrupted by
upstream convection closer to the Gulf. Regardless, there should be
enough large scale forcing to attain what MUCAPE is present. While
SPC has trimmed back the Slight Risk almost out of the CWA and the
Marginal to mainly west central GA, the speed and dynamics of this
strong wave could still bring several rounds of strong to severe
storms with damaging winds, brief tornadoes, and heavy rain/flooding
to the area. The greatest chances still looks to be the western and
southern portions of the CWA, though.

By late tonight into Sunday, the occluded front pushes across the NW
half of the area, though stalls across parts of central GA, where
the focus then shifts to an enhanced threat of heavy rain/flooding
from what could be persistent training of showers/storms.
Development should be very efficient precipitators given PWATs
looking to be in the 1.75-2 inch range which could be near record
for this time of year. Total progged QPF even going into Monday for
now looks to be in the 3 to 4 inch range south of a Columbus to
Macon to Louisville line. This could warrant a possible Flash Flood
Watch in future updates so please monitor for any changes.

Baker

&&

.LONG TERM /Sunday Night through Friday/...
The long term periods are marked by a dry, benign weather pattern.
Long term models are in good agreement, with surface front slowly
sinking southward across the forecast area through Tuesday
morning with showers or isolated thunderstorms mainly over
southern portions of the forecast area. Surface high pressure will
build into the forecast area across the Gulf Coast state through
the end of the work week, with afternoon temperatures trending
toward near normal after a warmer than normal start to the work
week. Overnight lows will be cooler than normal as skies become
mostly clear under the influence of high pressure.

Atwell

&&

.AVIATION...
18Z Update...
Areas of rain...occasionally moderate...will continue this
afternoon. A few thunderstorms are possible later this
afternoon into the evening as a cold front gets closer.
Expect predominately IFR this afternoon into the overnight. Some
improvement possible 12z Sunday and beyond after frontal passage
and winds go southwest. Winds southeast 10-12 kts with low end
gusts for most of the afternoon...diminishing some overnight. Winds
shifting southwest early Sunday.

//ATL Confidence...18Z Update...
Medium on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  57  71  51 /  90  70  40  20
Atlanta         62  59  71  52 /  80  60  30  20
Blairsville     57  51  67  44 /  80  80  30  10
Cartersville    62  56  70  48 /  90  60  20  10
Columbus        68  64  74  56 / 100  70  50  40
Gainesville     58  55  69  49 /  90  80  30  10
Macon           66  62  75  57 / 100  70  60  50
Rome            62  56  69  46 /  90  70  20   5
Peachtree City  64  59  72  50 /  90  60  30  20
Vidalia         67  64  77  64 / 100  60  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Atwell
AVIATION...41
Hazardous weather outlook, Dec 1, 5:57 AM EST, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
557 AM EST Sat Dec 1 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
557 AM EST Sat Dec 1 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...
Periodic heavy rain is expected through this afternoon, which
could lead to some localized flooding concerns. A few storms late
this afternoon into tonight could be strong to severe,
particularly across central Georgia. Any severe storms that occur
could possibly produce damaging wind gusts and brief tornadoes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Several rounds of showers and thunderstorms are expected to
continue to move through the area Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 1:19 PM ESTRiver Flood WarningFFCForsyth, Fulton36 hr
Dec 1, 4:39 PM ESTSpecial Weather StatementFFCHaralson, Polk36 min
Dec 1, 6:16 PM ESTRiver Flood WarningFFCForsyth6 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.